MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Perforation (2001); Cardiogenic Shock (2262); Unspecified Hepatic or Biliary Problem (4493); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that there were three different events on three different patients in the last six months.The report states, "on (b)(6) 2022, she presented to tmc with subacute worsening dyspnea on exertion and was found to be in acute on chronic hfref which progressed to cardiogenic shock.On (b)(6) 2022, an ultra flex 7f 40cc iabp was placed femorally.The patient was anticoagulated with heparin gtt with therapeutic anti-xa and was kept on 1:1 iabp.On (b)(6) 2022, she developed acute limb ischemia of both feet due to thromboemboli thought to be coming from the iabp.She was also found to have multiple splenic infarcts and bilateral renal infarcts.She also had severe transient hepatic failure right after iabp which retrospectively might have been related to embolic phenomenon to the liver.Iabp removed and she was placed on va ecmo.Unfortunately, her course was complicated by severe gastrointestinal bleeding and gallbladder perforation making her not a surgical candidate for biventricular assist device surgery.The patient was transitioned to comfort measures only.On (b)(6) 2022, the patient expired.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that there were three different events on three different patients in the last six months.The report states, "on 8/3/22, she presented to tmc with subacute worsening dyspnea on exertion and was found to be in acute on chronic hfref which progressed to cardiogenic shock.On (b)(6) 2022, an ultra flex 7f 40cc iabp was placed femorally.The patient was anticoagulated with heparin gtt with therapeutic anti-xa and was kept on 1:1 iabp.On 8/22/22, she developed acute limb ischemia of both feet due to thromboemboli thought to be coming from the iabp.She was also found to have multiple splenic infarcts and bilateral renal infarcts.She also had severe transient hepatic failure right after iabp which retrospectively might have been related to embolic phenomenon to the liver.Iabp removed and she was placed on va ecmo.Unfortunately, her course was complicated by severe gastrointestinal bleeding and gallbladder perforation making her not a surgical candidate for biventricular assist device surgery.The patient was transitioned to comfort measures only.On (b)(6) 2022, the patient expired.".

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16407898
Report Number3010532612-2023-00095
Device Sequence Number17723864
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown